Texas, 2011Tornado and Hail in Texas, April 14, 2011
April 14, 2011 · NWS FWD · 63 events in 12 counties and zones
A powerful, negatively-tilted upper level trough moved into the Central Plains during the late afternoon hours which aided in the development of supercell thunderstorms near the intersection of a cold front and dryline in north central Texas. These storms developed near the Interstate 35 corridor and the Red River during the early evening hours, and then continued south-southeast through the…
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 1
- Injuries
- 0
- Property damage
- $544,000
- Crop damage
- None recorded
- Events
- 63
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A powerful, negatively-tilted upper level trough moved into the Central Plains during the late afternoon hours which aided in the development of supercell thunderstorms near the intersection of a cold front and dryline in north central Texas. These storms developed near the Interstate 35 corridor and the Red River during the early evening hours, and then continued south-southeast through the Dallas/Fort Worth Metroplex. These storms primarily produced golfball sized hail, however several reports of damaging winds were reported in Dallas County, likely associated with a microburst in the northeastern portion of the county. Unfortunately, a 5-year old boy drowned on Lake Benbrook in Tarrant County when their boat capsized due to strong winds produced by a nearby thunderstorm.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before the first event at Apr 14, 2:23 PM CST, 2 hours 37 minutes earlier.
Area forecast discussion, Apr 14, 2:23 PM CST, 2 hours 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE FORT WORTH TX
323 PM CDT THU APR 14 2011
.DISCUSSION...
INTERESTING SPRING WEATHER PATTERN IS IN PLACE OVER THE CENTRAL
UNITED STATES TODAY. STRONG NEGATIVELY TILTED UPPER TROUGH EXTENDS
FROM SOUTHERN CANADA SOUTH-SOUTHEASTWARD INTO THE PLAINS. A
DEEPENING UPPER LEVEL LOW PRESSURE AREA IS MOVING EASTWARD AROUND
THE BASE OF THIS FEATURE. WITH GOOD DYNAMICS IN PLACE AND MODEST
MOISTURE RETURN TO THE REGION...A CHANCE OF SHOWERS AND
THUNDERSTORMS WILL OCCUR OVER ROUGHLY THE NORTHERN HALF OF NORTH
TEXAS TONIGHT.
AT THE SURFACE A DRYLINE WAS MOVING INTO WESTERN COUNTIES AND
SHOULD PROVIDE A FOCUS FOR THUNDERSTORM DEVELOPMENT THIS AFTERNOON
AND EVENING AS IT SLOWLY ADVANCES EAST. CAP HAS BEEN WEAKENING
THROUGHOUT THE DAY AS TEMPERATURES WARM. SPECIAL 18Z
SOUNDING...THOUGH STILL CAPPED...ALREADY SHOWED CAPE OVER 3000
J/KG. WITH GOOD INSTABILITY AND IMPRESSIVE SHEAR IN PLACE...THERE
IS A CHANCE FOR SEVERE THUNDERSTORMS OVER AREAS ROUGHLY NORTH OF I
20 THIS EVENING AS CAP BEGINS TO BREAK...WITH DEVELOPMENT BEGINNING
4-5 PM. SEVERE WEATHER THREAT INCREASES THE FURTHER NORTH AND
CLOSER TO THE UPPER LEVEL SYSTEM YOU GO...AND A TORNADO WATCH HAS
ALREADY BEEN ISSUED FOR COUNTIES ADJACENT TO THE RED RIVER. THE
WATCH EXTENDS NORTHWARD THROUGH OKLAHOMA AND IS IN EFFECT UNTIL
10PM. FEELING IS THAT FOR THE DALLAS-FT WORTH METROPLEX...THUNDERSTORM
POTENTIAL WILL BE HIGHEST AROUND A 23-01Z TIMEFRAME. THOUGH SOUTH
OF THE CURRENT WATCH...THIS AREA STILL HAS THE POTENTIAL TO SEE
GUSTY WINDS AND LARGE HAIL WITH ANY STORM THAT DEVELOPS. ACTIVITY
IS THEN EXPECTED TO MOVE EAST AND CONTINUE LATER ON TONIGHT OVER
EASTERN COUNTIES BEFORE EXITING THE CWA BY SUNRISE TOMORROW.
FOCUS WILL SHIFT RAPIDLY FROM A SEVERE WEATHER THREAT TO A FIRE
WEATHER THREAT AS WE HEAD INTO TOMORROW. WINDS WILL BE STRONG OUT
OF THE NORTHWEST FOLLOWING THE PASSAGE OF A COLD FRONT. RELATIVE
HUMIDITIES WILL ALSO DROP INTO THE TEENS OVER A GOOD PORTION OF
THE REGION. A RED FLAG WARNING HAS THUS BEEN ISSUED FOR TOMORROW
FOR ALL BUT THE NORTHEASTERN-MOST COUNTIES...WHERE FORECAST
PRECIPITATION AND HIGHER MOISTURE VALUES ARE EXPECTED.
WEATHER SHOULD REMAIN FAIRLY QUIET AS WE HEAD INTO THE WEEKEND.
BROAD UPPER TROUGHING WILL THEN DEVELOP OVER THE WESTERN HALF OF THE
U.S. AND A SERIES OF UPPER LEVEL DISTURBANCES WILL BRING SLIGHT
CHANCES FOR RAIN DURING THE EARLY AND MIDDLE PART OF NEXT WEEK.
30
&&
.PRELIMINARY POINT TEMPS/POPS...
DALLAS-FT. WORTH, TX 53 76 45 79 53 / 30 0 0 0 10
WACO, TX 55 79 44 81 51 / 10 0 0 0 10
PARIS, TX 54 68 41 70 47 / 40 0 0 0 10
DENTON, TX 48 74 40 78 48 / 30 0 0 0 10
MCKINNEY, TX 53 73 40 75 46 / 30 0 0 0 10
DALLAS, TX 55 75 47 77 55 / 30 0 0 0 10
TERRELL, TX 55 74 43 75 49 / 30 0 0 0 10
CORSICANA, TX 57 77 45 77 51 / 20 0 0 0 10
TEMPLE, TX 55 79 43 81 52 / 10 0 0 0 10
MINERAL WELLS, TX 47 79 39 80 50 / 10 0 0 0 10
&&
.FWD WATCHES/WARNINGS/ADVISORIES...
RED FLAG WARNING UNTIL 8 PM CDT THIS EVENING FOR TXZ100-115.
RED FLAG WARNING FROM 10 AM TO 8 PM CDT FRIDAY FOR TXZ091-092-
100>103-115>119-129>135-141>148-156>162-174-175.
&&
79/30
Hazardous weather outlook, Apr 14, 2:18 PM CST, 2 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FORT WORTH TX
318 PM CDT THU APR 14 2011
TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-151245-
MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN-
HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS-
ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL-
JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO-
FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE-
LEON-MILAM-ROBERTSON-
318 PM CDT THU APR 14 2011
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
THERE IS A MODERATE RISK FOR SEVERE THUNDERSTORMS NORTHEAST OF A
BONHAM TO SULPHUR SPRINGS LINE THROUGH THIS EVENING...WITH A SLIGHT
RISK AS FAR WEST AND SOUTH AS A BOWIE...MINERAL WELLS...
HILLSBORO...TO PALESTINE LINE. THE MAIN THREAT WILL BE LARGE HAIL
AND DAMAGING DOWNBURST WINDS. HOWEVER...A FEW TORNADOES ARE POSSIBLE...
ESPECIALLY IN THE MODERATE RISK AREA.
CRITICAL FIRE WEATHER CONDITIONS WILL CONTINUE ACROSS YOUNG COUNTY
AND STEPHENS COUNTY LATE THIS AFTERNOON AND EARLY THIS EVENING. A RED
FLAG WARNING IS IN EFFECT THROUGH 8 PM. OTHERWISE...ELEVATED FIRE
WEATHER CONDITIONS ARE EXPECTED ACROSS WESTERN SECTIONS OF NORTH
TEXAS THROUGH LATE AFTERNOON.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
EXTREME FIRE WEATHER CONDITIONS ARE EXPECTED FRIDAY ACROSS ALL BUT
THE NORTHEAST COUNTIES OF NORTH TEXAS DUE TO DRY AIR AND STRONG
WINDS. THEREFORE...A RED FLAG WARNING IS IN EFFECT FROM 10 AM
UNTIL 8 PM FRIDAY.
THERE IS A SLIGHT CHANCE OF THUNDERSTORMS ACROSS ALL OF NORTH
TEXAS MONDAY NIGHT THROUGH TUESDAY NIGHT.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS POSSIBLE LATE THIS AFTERNOON AND TONIGHT GENERALLY
NORTH AND EAST OF A BOWIE...MINERAL WELLS...HILLSBORO...TO PALESTINE
LINE.
In the hours before
Special weather statement, Apr 14, 3:17 PM CST, 1 hour 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
417 PM CDT THU APR 14 2011
TXZ091-092-142145-
MONTAGUE TX-COOKE TX-
417 PM CDT THU APR 14 2011
...SIGNIFICANT WEATHER ADVISORY FOR...
NORTHERN COOKE COUNTY
NORTHEASTERN MONTAGUE COUNTY
PENNY-SIZED HAIL AND WIND GUSTS TO 50 MPH CAN BE EXPECTED FROM THIS
STORM.
IF THIS STORM INTENSIFIES...A SEVERE WEATHER WARNING MAY BE NEEDED.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT THURSDAY EVENING
FOR NORTHEASTERN TEXAS.
LAT...LON 3398 9761 3391 9758 3391 9747 3383 9743
3390 9731 3391 9719 3385 9716 3379 9720
3374 9715 3374 9709 3383 9706 3386 9709
3385 9702 3394 9700 3395 9694 3373 9696
3356 9748 3366 9777 3389 9781 3399 9769
TIME...MOT...LOC 2117Z 234DEG 51KT 3386 9752
CAVANAUGHEvent by event
51 hail, 10 thunderstorm wind, 1 strong wind, 1 tornado. Local standard time, as filed.
Strong Wind, Tarrant
- When
- April 14, 5:00 PM CST
- Where
- Tarrant forecast zone
- Measured
- 30 kt (35 mph) estimated gust
- Deaths
- 1 direct, 0 indirect
- Reported by
- Newspaper
- Coordinates
- 32.772, -97.291 (the zone’s center; the record gives no point)
A 5-year old boy drowned on Benbrook Lake after the boat he was in capsized due to strong winds gusting to around 35 mph.
Hail, Cooke
- When
- April 14, 7:00 PM CST
- Where
- Cooke County, Myra
- Measured
- 0.88 in hail
- Reported by
- Trained Spotter
- Coordinates
- 33.630, -97.320
Nickel sized hail fell in Myra, which is approximately 7 miles west of Gainesville.
Hail, Cooke
- When
- April 14, 7:13 PM CST
- Where
- Cooke County, Gainesville
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 33.630, -97.150
Hail, Cooke
- When
- April 14, 7:17 PM CST
- Where
- Cooke County, 1.38 mi N of Gainesville Muni Arp
- Measured
- 0.88 in hail
- Reported by
- Trained Spotter
- Coordinates
- 33.670, -97.200
Nickel sized hail fell 4 miles northwest of Gainesville.
Hail, Grayson
- When
- April 14, 7:40 PM CST
- Where
- Grayson County, Whitesboro
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 33.650, -96.920
Hail, Grayson
- When
- April 14, 7:56 PM CST
- Where
- Grayson County, Sherman
- Measured
- 0.88 in hail
- Reported by
- Trained Spotter
- Coordinates
- 33.630, -96.570
Hail, Cooke
- When
- April 14, 7:59 PM CST
- Where
- Cooke County, 1.15 mi W of Mossville
- Measured
- 1.75 in hail
- Reported by
- Fire Department/Rescue
- Coordinates
- 33.770, -97.240
Golfball sized hail fell near Moss Lake, approximately 8 miles north-northwest of Gainesville.
Hail, Cooke
- When
- April 14, 8:04 PM CST
- Where
- Cooke County, Myra
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 33.630, -97.320
Quarter sized hail fell in Myra, which is approximately 7 miles west of Gainesville.
Hail, Cooke
- When
- April 14, 8:06 PM CST
- Where
- Cooke County, Lindsay
- Measured
- 0.88 in hail
- Reported by
- Trained Spotter
- Coordinates
- 33.650, -97.230
Nickel sized hail fell on the north side of Lindsay, which is near Gainesville Municipal Airport.
Hail, Grayson
- When
- April 14, 8:13 PM CST
- Where
- Grayson County, Pottsboro
- Measured
- 1.25 in hail
- Reported by
- Trained Spotter
- Coordinates
- 33.750, -96.670
Hail, Grayson
- When
- April 14, 8:15 PM CST
- Where
- Grayson County, 2.21 mi NE of Pottsboro Loes Arpt
- Measured
- 1.25 in hail
- Reported by
- Trained Spotter
- Coordinates
- 33.850, -96.670
Quarter and half dollar sized hail fell 7 miles north of Pottsboro.
Hail, Cooke
- When
- April 14, 8:15 PM CST
- Where
- Cooke County, 3.99 mi SW of Gainesville
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 33.590, -97.200
Hail, Cooke
- When
- April 14, 8:15 PM CST
- Where
- Cooke County, Lindsay
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 33.650, -97.230
Quarter sized hail fell in Lindsay and northwest of Gainesville.
Hail, Cooke
- When
- April 14, 8:20 PM CST
- Where
- Cooke County, Era
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 33.500, -97.300
Quarter sized hail fell in Era, which is approximately 5 miles west of Valley View.
Hail, Grayson
- When
- April 14, 8:27 PM CST
- Where
- Grayson County, Denison
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 33.750, -96.550
Hail, Cooke
- When
- April 14, 8:33 PM CST
- Where
- Cooke County, 2.41 mi ESE of Lois
- Measured
- 0.75 in hail
- Reported by
- Trained Spotter
- Coordinates
- 33.440, -97.180
Penny sized hail fell 5 miles north of Sanger or 3 miles south of Valley View.
Hail, Cooke
- When
- April 14, 8:33 PM CST
- Where
- Cooke County, Valley View
- Measured
- 0.88 in hail
- Reported by
- Trained Spotter
- Coordinates
- 33.480, -97.170
Hail, Cooke
- When
- April 14, 8:37 PM CST
- Where
- Cooke County, 2.07 mi S of Valley View
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 33.450, -97.170
Quarter sized hail fell 2 miles south of Valley View.
Hail, Wise
- When
- April 14, 8:38 PM CST
- Where
- Wise County, 1.35 mi WSW of Ford
- Measured
- 0.75 in hail
- Reported by
- Public
- Coordinates
- 33.140, -97.490
Penny sized hail fell 9 miles southeast of Decatur.
Hail, Grayson
- When
- April 14, 8:40 PM CST
- Where
- Grayson County, Whitesboro
- Measured
- 1.75 in hail
- Property damage
- $13,000
- Reported by
- Trained Spotter
- Coordinates
- 33.650, -96.920
Ping pong to golfball sized hail fell in Whitesboro.
Hail, Denton
- When
- April 14, 8:41 PM CST
- Where
- Denton County, 1.88 mi N of Sanger
- Measured
- 0.75 in hail
- Reported by
- Amateur Radio
- Coordinates
- 33.397, -97.177
Dime sized hail was reported at Lois Lane and I-35N, north of Sanger.
Hail, Denton
- When
- April 14, 8:44 PM CST
- Where
- Denton County, 1 mi E of Bolivar
- Measured
- 0.75 in hail
- Reported by
- Amateur Radio
- Coordinates
- 33.370, -97.253
Dime sized hail was reported 1 mile east of Bolivar.
Hail, Denton
- When
- April 14, 8:56 PM CST to 9:00 PM CST
- Where
- Denton County, Justin
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 33.080, -97.300
Penny to quarter sized hail was reported for several minutes in Justin.
Hail, Denton
- When
- April 14, 9:10 PM CST
- Where
- Denton County, 2.45 mi WSW of Roanoke
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 33.004, -97.218
Quarter sized hail fell in Roanoke.
Hail, Denton
- When
- April 14, 9:12 PM CST
- Where
- Denton County, 3.05 mi WSW of Roanoke
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 32.998, -97.225
Dime to quarter sized hail fell south of Roanoke.
Hail, Denton
- When
- April 14, 9:13 PM CST
- Where
- Denton County, 1.5 mi SSW of Roanoke
- Measured
- 1.75 in hail
- Property damage
- $25,000
- Reported by
- Trained Spotter
- Coordinates
- 33.000, -97.190
Golfball sized hail fell in Trophy Club and Roanoke.
Hail, Tarrant
- When
- April 14, 9:18 PM CST
- Where
- Tarrant County, 0.69 mi N of Southlake
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 32.980, -97.130
Quarter sized hail fell 1 mile north of Southlake.
Hail, Fannin
- When
- April 14, 9:20 PM CST
- Where
- Fannin County, Bonham
- Measured
- 0.88 in hail
- Reported by
- Emergency Manager
- Coordinates
- 33.580, -96.180
Hail, Denton
- When
- April 14, 9:22 PM CST
- Where
- Denton County, 1.83 mi SW of Roanoke
- Measured
- 2 in hail
- Property damage
- $40,000
- Reported by
- Trained Spotter
- Coordinates
- 33.002, -97.203
The hail stones in the Roanoke and Trophy Club area increased to hen egg size.
Hail, Denton
- When
- April 14, 9:24 PM CST
- Where
- Denton County, Lewisville
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 33.070, -97.000
Hail, Denton
- When
- April 14, 9:24 PM CST
- Where
- Denton County, 4.58 mi SE of Bartonville
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 33.036, -97.071
Quarter sized hail fell 2 miles northeast of Flower Mound.
Hail, Tarrant
- When
- April 14, 9:27 PM CST
- Where
- Tarrant County, 1.93 mi E of Haslet
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 32.973, -97.317
Quarter sized hail fell at Fort Worth Alliance Airport.
Hail, Denton
- When
- April 14, 9:35 PM CST
- Where
- Denton County, 1.92 mi SSW of Lewisville
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 33.043, -97.007
A trained spotter reported quarter sized hail and estimated 60 mph winds near Lewisville.
Thunderstorm Wind, Denton
- When
- April 14, 9:35 PM CST
- Where
- Denton County, 1.9 mi SSW of Lewisville
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $6,000
- Reported by
- Trained Spotter
- Coordinates
- 33.045, -97.013
A trained spotter estimated 60 mph winds near Lewisville.
Hail, Collin
- When
- April 14, 9:39 PM CST
- Where
- Collin County, Plano
- Measured
- 1 in hail
- Reported by
- Law Enforcement
- Coordinates
- 33.020, -96.720
Hail, Collin
- When
- April 14, 9:40 PM CST
- Where
- Collin County, 0.88 mi SE of Shepton
- Measured
- 1.25 in hail
- Property damage
- $20,000
- Reported by
- Trained Spotter
- Coordinates
- 33.020, -96.790
A trained spotter reported half dollar sized hail and measured 47 mph winds west of Plano.
Hail, Denton
- When
- April 14, 9:43 PM CST
- Where
- Denton County, 0.17 mi NNW of Carney
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 33.082, -96.881
Quarter sized hail fell near The Colony and Hebron.
Hail, Collin
- When
- April 14, 9:45 PM CST
- Where
- Collin County, 2 mi WNW of Shepton
- Measured
- 1.75 in hail
- Property damage
- $25,000
- Reported by
- Trained Spotter
- Coordinates
- 33.045, -96.829
Golfball sized hail fell at the intersection of Coit Rd and George Bush Turnpike. This location is approximately 5 miles west of Plano and 6 miles south of Frisco.
Tornado, Fannin
- When
- April 14, 9:46 PM CST to 9:50 PM CST
- Where
- Fannin County, 1.17 mi N of Honey Grove to 0.96 mi WNW of Honey Grove Arpt
- Rating
- EF0
- Path length
- 1.53 mi
- Path width
- 100 yd
- Property damage
- $35,000
- Reported by
- NWS Storm Survey
- Coordinates
- 33.597, -95.921
A National Weather Service Storm Survey concluded an EF-0 tornado initially touched down about 1 mile northwest of Honey Grove near the intersection of County Road 2781 and Highway 82. The tornado moved to the northeast and lifted near the intersection of County Road 2875 and Private Road 287. Several structures and trees were damaged along the path. Estimated winds were 85 mph.
Hail, Collin
- When
- April 14, 9:48 PM CST
- Where
- Collin County, Plano
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 33.020, -96.720
Quarter sized hail fell with 40 to 50 mph winds reported in Plano.
Hail, Collin
- When
- April 14, 9:49 PM CST
- Where
- Collin County, Allen
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 33.100, -96.680
Quarter sized hail fell with winds reported at 45 to 55 mph in Allen.
Hail, Fannin
- When
- April 14, 9:54 PM CST
- Where
- Fannin County, Leonard
- Measured
- 1.75 in hail
- Property damage
- $20,000
- Reported by
- Trained Spotter
- Coordinates
- 33.380, -96.250
Golfball sized hail fell in Leonard which is approximately 12 miles south-southwest of Bonham.
Hail, Dallas
- When
- April 14, 9:55 PM CST
- Where
- Dallas County, Farmers Branch
- Measured
- 1.5 in hail
- Property damage
- $25,000
- Reported by
- Trained Spotter
- Coordinates
- 32.930, -96.900
Ping pong ball sized hail was covering the ground in Farmers Branch.
Thunderstorm Wind, Dallas
- When
- April 14, 9:56 PM CST
- Where
- Dallas County, Garland
- Measured
- 70 kt (81 mph) estimated gust
- Property damage
- $50,000
- Reported by
- Trained Spotter
- Coordinates
- 32.920, -96.630
Spotters estimated 80 mph winds in Garland along with golfball sized hail.
Hail, Dallas
- When
- April 14, 9:56 PM CST
- Where
- Dallas County, Garland
- Measured
- 1.75 in hail
- Property damage
- $50,000
- Reported by
- Trained Spotter
- Coordinates
- 32.920, -96.630
Golfball sized hail fell in Garland.
Thunderstorm Wind, Lamar
- When
- April 14, 9:57 PM CST to 10:40 PM CST
- Where
- Lamar County, Petty to Post Oak
- Measured
- 61 kt (70 mph) estimated gust
- Property damage
- $35,000
- Reported by
- Newspaper
- Coordinates
- 33.600, -95.820
Severe thunderstorm winds uprooted and snapped trees and tree limbs across Lamar County. Power poles were also snapped, and the giant steer at Sirloin Stockade on NE Loop 286 in Paris was blown off its trailer moorings and tossed across the parking lot.
Thunderstorm Wind, Dallas
- When
- April 14, 10:00 PM CST
- Where
- Dallas County, Richardson
- Measured
- 56 kt (64 mph) measured gust
- Property damage
- $20,000
- Reported by
- Trained Spotter
- Coordinates
- 32.950, -96.720
A trained spotter measured a 65 mph wind gusts in Richardson and reported quarter sized hail at the same time.
Hail, Dallas
- When
- April 14, 10:00 PM CST
- Where
- Dallas County, Richardson
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 32.950, -96.720
Hail, Dallas
- When
- April 14, 10:05 PM CST
- Where
- Dallas County, Sachse
- Measured
- 2 in hail
- Property damage
- $30,000
- Reported by
- Trained Spotter
- Coordinates
- 32.980, -96.570
Hen egg sized hail fell in Sachse.
Thunderstorm Wind, Dallas
- When
- April 14, 10:07 PM CST
- Where
- Dallas County, Garland
- Measured
- 56 kt (64 mph) measured gust
- Property damage
- $50,000
- Reported by
- Trained Spotter
- Coordinates
- 32.920, -96.630
Spotters measured a 64 mph wind gust along with nickel sized hail in Garland.
Hail, Dallas
- When
- April 14, 10:07 PM CST
- Where
- Dallas County, Garland
- Measured
- 0.88 in hail
- Reported by
- Trained Spotter
- Coordinates
- 32.920, -96.630
Hail, Dallas
- When
- April 14, 10:10 PM CST
- Where
- Dallas County, Garland
- Measured
- 1.75 in hail
- Property damage
- $50,000
- Reported by
- Trained Spotter
- Coordinates
- 32.920, -96.630
Golfball sized hail fell in Garland.
Thunderstorm Wind, Dallas
- When
- April 14, 10:10 PM CST
- Where
- Dallas County, Garland
- Measured
- 64 kt (74 mph) measured gust
- Property damage
- $50,000
- Reported by
- Trained Spotter
- Coordinates
- 32.920, -96.630
Spotters measured a 74 mph wind gust in Garland.
Thunderstorm Wind, Dallas
- When
- April 14, 10:10 PM CST
- Where
- Dallas County, 3.24 mi ENE of Rowlett
- Measured
- 68 kt (78 mph) measured gust
- Reported by
- Public
- Coordinates
- 32.915, -96.517
A member of the public measured a 78 mph wind gust east of Rowlett.
Hail, Dallas
- When
- April 14, 10:10 PM CST
- Where
- Dallas County, 3.2 mi ENE of Rowlett
- Measured
- 0.75 in hail
- Reported by
- Trained Spotter
- Coordinates
- 32.918, -96.519
A trained spotter reported penny sized hail just east of Rowlett.
Hail, Hill
- When
- April 14, 10:15 PM CST
- Where
- Hill County, Covington
- Measured
- 1 in hail
- Reported by
- Law Enforcement
- Coordinates
- 32.180, -97.270
Thunderstorm Wind, Dallas
- When
- April 14, 10:23 PM CST
- Where
- Dallas County, Mesquite
- Measured
- 56 kt (64 mph) measured gust
- Reported by
- Trained Spotter
- Coordinates
- 32.770, -96.600
A trained spotter measured a 65 mph wind gust in Mesquite at the East Mall.
Hail, Rockwall
- When
- April 14, 10:25 PM CST
- Where
- Rockwall County, Rockwall
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 32.930, -96.450
Hail, Hill
- When
- April 14, 10:30 PM CST
- Where
- Hill County, 2.07 mi S of Itasca Reese Arpt
- Measured
- 0.75 in hail
- Reported by
- Trained Spotter
- Coordinates
- 32.170, -97.080
Penny sized hail and 35 mph winds were reported 4 miles east of Itasca.
Thunderstorm Wind, Collin
- When
- April 14, 10:32 PM CST
- Where
- Collin County, Melissa
- Measured
- 56 kt (64 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 33.280, -96.580
Collin County Emergency Management estimated a 65 mph wind gust and nickel sized hail in Melissa which is approximately 4 miles northeast of McKinney.
Hail, Collin
- When
- April 14, 10:32 PM CST
- Where
- Collin County, Melissa
- Measured
- 0.88 in hail
- Reported by
- Trained Spotter
- Coordinates
- 33.280, -96.580
A trained spotter reported penny sized hail just east of Rowlett.
Hail, Kaufman
- When
- April 14, 11:18 PM CST
- Where
- Kaufman County, 2.01 mi E of Terrell
- Measured
- 0.88 in hail
- Reported by
- Emergency Manager
- Coordinates
- 32.732, -96.246
Nickel sized hail was reported just east of Terrell.
Thunderstorm Wind, Kaufman
- When
- April 14, 11:18 PM CST
- Where
- Kaufman County, 2.06 mi E of Terrell
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 32.731, -96.245
Kaufman County Emergency Management estimated 60 mph winds just east of Terrell.
- Strong Wind
- Non-thunderstorm winds below high wind criteria that nonetheless caused damage or casualties.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Hail in Arkansas, April 14 to 15, 20116 deaths · 6 injured · $65 million · EF2 · 80 events
- Tornadoes and Hail in Oklahoma, April 14, 20112 deaths · 40 injured · $136,000 · EF3 · 39 events
- Tornadoes and Hail in Oklahoma, April 14, 20116 injured · $507,000 · EF2 · 85 events
- Tornadoes and Hail in Arkansas, April 14, 20112 injured · $160,000 · EF1 · 8 events
- Blizzard in Kansas, April 14 to 15, 2011$437,000 · 5 events
- Blizzard in Nebraska, April 14 to 15, 2011$200,000 · 2 events
- Tornadoes and Hail in Kansas, April 14, 2011$46,000 · EF0 · 32 events
- High Wind in Kansas, April 14 to 15, 2011$90,000 · 55 kt wind · 11 events
- Hail and Lightning Strikes in Kansas, April 14, 2011$101,000 · 1 in hail · 5 events
- Debris Flow in California, April 14, 2011$100,000 · 1 event
- High Wind in Kansas, April 14 to 16, 2011$49,000 · 58 kt wind · 10 events
- Winter Storm in Colorado, April 14, 2011$56,000 · 3 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 299908, 302641, 302642, 302643, 302644, 302645, 302655, 302656, 302658, 302646, 302647, 302659, 302660, 302661, 302648, 302662, 302663, 302664, 302729, 302666, 303517, 303518, 302668, 302671, 302672, 302673, 302674, 302679, 302709, 302680, 302682, 302685, 302714, 303657, 302687, 302718, 302690, 302721, 302154, 302692, and more.